MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; PROSTHESIS, SHOULDER
Model Number 115370
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial shoulder replacement surgery, the locking ring of the humeral shell could not be opened and was not freely movable in the tray.The surgeon was unable to assemble the tray with the polyethylene bearing.A second set of implants was used to complete the procedure.There was a five minute surgical delay however no patient impact or adverse events have been reported as a result of the malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).G2: germany: foreign.Customer has indicated that the product is in the process of being returned to zimmer biomet for evaluation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product verified the part and lot number and identified the device shows slight wear and tear on the snap ring where the gap is located.The snap ring moves freely in the slot provided in the tray without issue.This complaint is not confirmed.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event was due to use error as the surgical technique states that the assembly tool should be used to assemble the tray.It was reported that an unknown clamp was used to assemble the tray instead of the bearing assembly tool.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
COMP RVS TRAY CO 44MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16894997
Report Number0001825034-2023-01004
Device Sequence Number6092224
Product Code PHX
UDI-Device Identifier00880304543201
UDI-Public(01)00880304543201(17)321214(10)481810
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113069
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115370
Device Catalogue Number115370
Device Lot Number481810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose